Alert archive / Kentucky / Frost Advisories in 2016

Frost Advisory 2, NWS Louisville, KY

March 28, 20166 counties in Kentucky; Jefferson County, Scott County, Indiana

NWS Louisville, KY issued this frost advisory at Mar 28, 2016, 3:13 PM EDT for 6 counties in Kentucky; Jefferson County, Scott County, Indiana. It took effect at Mar 29, 2016, 5:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2016, 3:13 PM EDT (19:13 UTC)
In effect from
Mar 29, 2016, 5:00 AM EDT
Expired
Mar 29, 2016, 10:00 AM EDT
In force
5 hr
Issued by
NWS Louisville, KY

Counties Jefferson County, IN, Scott County, IN, Bourbon County, KY, Harrison County, KY, Henry County, KY, Nicholas County, KY, Scott County, KY, Trimble County, KY

The radar

The Louisville radar (KLVX), 111 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

937 
WWUS73 KLMK 281913
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 PM EDT MON MAR 28 2016

...FROST ADVISORY IN EFFECT FROM 5 TO 10 AM EDT TUESDAY...

INZ078-079-KYZ032-033-036-037-042-043-290400-
/O.NEW.KLMK.FR.Y.0002.160329T0900Z-160329T1400Z/
SCOTT-JEFFERSON-TRIMBLE-HENRY-HARRISON-BOURBON-NICHOLAS-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...BEDFORD...
MILTON...NEW CASTLE...GEORGETOWN...CYNTHIANA...PARIS...CARLISLE
313 PM EDT MON MAR 28 2016

...FROST ADVISORY IN EFFECT FROM 5 AM TO 10 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 10 AM EDT TUESDAY. 

* TEMPERATURE...WILL FALL INTO THE MID 30S BY DAYBREAK.

* IMPACTS...A GENERALLY WARM MARCH HAS ALLOWED AN EARLY START TO
  THE SPRING GROWING SEASON. AREAS OF FROST MAY DAMAGE OR KILL
  SOME EARLY SEASON VEGETATION IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RJS
3 follow-up statements
275 
WWUS73 KLMK 290349
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1149 PM EDT MON MAR 28 2016

...FROST ADVISORY IN EFFECT FROM 5 TO 10 AM EDT...

INZ078-079-KYZ032-033-036-037-042-043-291400-
/O.CON.KLMK.FR.Y.0002.160329T0900Z-160329T1400Z/
SCOTT-JEFFERSON-TRIMBLE-HENRY-HARRISON-BOURBON-NICHOLAS-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...BEDFORD...
MILTON...NEW CASTLE...GEORGETOWN...CYNTHIANA...PARIS...CARLISLE
1149 PM EDT MON MAR 28 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 AM EDT...

* TEMPERATURE...WILL FALL INTO THE MID 30S BY DAYBREAK.

* IMPACTS...A GENERALLY WARM MARCH HAS ALLOWED AN EARLY START TO 
  THE SPRING GROWING SEASON. AREAS OF FROST MAY DAMAGE OR KILL 
  SOME EARLY SEASON VEGETATION IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

13
412 
WWUS73 KLMK 290825
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
425 AM EDT TUE MAR 29 2016

...FROST ADVISORY THIS MORNING...

INZ078-079-KYZ032-033-036-037-042-043-291400-
/O.CON.KLMK.FR.Y.0002.160329T0900Z-160329T1400Z/
SCOTT-JEFFERSON-TRIMBLE-HENRY-HARRISON-BOURBON-NICHOLAS-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...BEDFORD...
MILTON...NEW CASTLE...GEORGETOWN...CYNTHIANA...PARIS...CARLISLE
425 AM EDT TUE MAR 29 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES IN THE MID TO UPPER 30S.

* IMPACTS...A GENERALLY WARM MARCH HAS ALLOWED AN EARLY START TO 
  THE SPRING GROWING SEASON. AREAS OF FROST MAY DAMAGE OR KILL 
  SOME EARLY SEASON VEGETATION IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ZT
715 
WWUS73 KLMK 291332
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
932 AM EDT TUE MAR 29 2016

...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING

INZ078-079-KYZ032-033-036-037-042-043-291445-
/O.EXP.KLMK.FR.Y.0002.000000T0000Z-160329T1400Z/
SCOTT-JEFFERSON-TRIMBLE-HENRY-HARRISON-BOURBON-NICHOLAS-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...BEDFORD...
MILTON...NEW CASTLE...GEORGETOWN...CYNTHIANA...PARIS...CARLISLE
932 AM EDT TUE MAR 29 2016

...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

TEMPERATURES ARE WARMING UNDER FULL SUNSHINE THIS MORNING...WHICH
SHOULD ALLOW ANY REMAINING FROST TO BURN OFF SHORTLY.

$$

RJS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at Mar 28, 3:09 PM EDT, 4 minutes earlier.

Area forecast discussion, Mar 28, 3:09 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
309 PM EDT MON MAR 28 2016

.SHORT TERM (Now through Tuesday Night)...
Issued at 245 PM EDT Mon Mar 28 2016

High pressure is building into the region from the northwest, with
skies clearing from west to east at the same time. The center of
that high should move over northern Indiana, perhaps just far enough
north of our area to keep us from ideal radiational cooling. Looks
like the best chance for frost will be over our northeast. For now
will handle with a frost advisory over a few of these counties and
an SPS for the layer of patchy frost south of that.

More sunshine tomorrow will mean temperatures rising to the low 60s
for many locations. A light northeasterly flow would keep us from
getting too much warmer, as high pressure moves over the eastern
Great Lakes. Dry air mixing down in the afternoon should allow
temperatures to drop quickly again Tuesday night, but a slightly
stronger southeasterly flow by early Wednesday morning, thanks to
the high shifting to the Mid-Atlantic coast, should keep us limited
to patchy frost in our northeast, at best.

.LONG TERM (Wednesday through Monday)...
Issued at 300 PM EDT Mon Mar 28 2016

Stronger southerly flow will bring in more moisture Wednesday, along
with continued warming temperatures. 12Z guidance is continuing the
trend of holding off most of the precipitation during the day and
bringing in the bulk of the precip Wed. night. Maximum precipitable
waters between the GFS/NAM have come up some, now in the 1.4" range,
compared to what the previous forecaster noted. Consequently, will
be bumping up QPF to 1-2" from Wednesday afternoon through Thursday.
Main upper trough behind this front looks to be slow enough to keep
in a rain threat through the day Thursday. This would argue to keep
temperatures down, though southerly winds may counter that enough.
Have gone with above normal readings for both Wed. and Thu.

Cooler air filters in for Friday, and then the GEM and GFS bring in
another upper trough with just enough moisture for some precip
chances later in the day Friday and into Friday night. Rest of the
guidance keeps us dry for Friday night. Will go with slight chances
for rain during the day, but keep us dry at night. Should be able to
stay dry after that through Monday. We should be closer to normal
for temperatures each day as well.

&&

.AVIATION (18Z TAF Update)...
Updated at 133 PM EDT Mon Mar 28 2016

Visible satellite imagery and area obs show stratus deck is
scattering out. So, will start BWG/SDF out at SCT between 3000-4000
ft agl, meanwhile LEX will stay BKN-OVC for another few hours. Will
keep mention of ceilings just above the MVFR/VFR threshold, but
can't rule out a brief trip into MVFR.

Otherwise, remaining Few-Sct cu should diminish around and after
sunset with a light NW wind. Light winds will then continue to veer
to NE through the overnight as surface high pressure slides to the
eastern Great Lakes.

Looking for steady NE winds between 5 and 10 mph on Tuesday with
mostly clear skies.

&&

.LMK Watches/Warnings/Advisories...
KY...Frost Advisory from 5 AM to 10 AM EDT Tuesday for KYZ032-033-036-
     037-042-043.

IN...Frost Advisory from 5 AM to 10 AM EDT Tuesday for INZ078-079.

&&

Short Term........RJS
Long Term.........RJS
Aviation..........BJS
Hazardous weather outlook, Mar 28, 11:28 AM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1128 AM EDT MON MAR 28 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-291530-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1128 AM EDT MON MAR 28 2016 /1028 AM CDT MON MAR 28 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER CHANCE FOR STORMS WILL COME WEDNESDAY AFTERNOON THROUGH
THURSDAY AS A WEATHER SYSTEM PUSHES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ZBT/RJS

In the hours before

Local storm report, Mar 28, 11:10 AM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1110 AM EDT MON MAR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     2 SE CEMENTVILLE        38.33N 85.73W
03/27/2016                   CLARK              IN   LAW ENFORCEMENT

            POWER LINES REPORTED DOWN. POLE TO POLE.

&&

SZAPPANOS
Local storm report, Mar 28, 12:51 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1251 PM EDT MON MAR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     2 SE CEMENTVILLE        38.33N 85.73W
03/27/2016                   CLARK              IN   LAW ENFORCEMENT

            POWER LINES REPORTED DOWN. POLE TO POLE.

0828 PM     TSTM WND DMG     FRENCH LICK             38.55N 86.62W
03/27/2016                   ORANGE             IN   BROADCAST MEDIA

            ROOF TORN OFF OF A GAS STATION

0823 PM     HAIL             TASWELL                 38.33N 86.57W
03/27/2016  E0.75 INCH       CRAWFORD           IN   TRAINED SPOTTER

0803 PM     HAIL             WEST BADEN SPRINGS      38.57N 86.61W
03/27/2016  E1.00 INCH       ORANGE             IN   TRAINED SPOTTER

0801 PM     HAIL             FRENCH LICK             38.55N 86.62W
03/27/2016  E1.75 INCH       ORANGE             IN   TRAINED SPOTTER

0747 PM     HAIL             FERDINAND               38.23N 86.86W
03/27/2016  E1.25 INCH       DUBOIS             IN   TRAINED SPOTTER

&&

NWS LOUISVILLE KY
IRIS SYSTEM
SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:00 PM EDTSpecial Weather StatementLMKHardin30 min
Mar 27, 9:02 PM EDTSevere Thunderstorm WarningLMKButler, Ohio28 min
Mar 27, 9:12 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade33 min
Mar 27, 9:35 PM EDTSpecial Weather StatementLMKJefferson25 min
Mar 27, 9:56 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham19 min
Mar 27, 8:13 PM EDTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange32 min
Mar 27, 8:19 PM EDTSevere Thunderstorm WarningLMKDubois, Orange26 min
Mar 27, 8:39 PM EDTSevere Thunderstorm WarningLMKOrange, Washington36 min

Nearby

Frost Advisories in Kentucky, 2016Frost Advisories in Indiana, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.